Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2008, 8:57 AM CDT for Clark County, Missouri; Des Moines County, Lee County, Iowa; 4 counties in Illinois. It was in force for 63 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 8:57 AM CDT (13:57 UTC)
- Expired
- Jun 3, 2008, 10:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:05 AM CDT | TSTM WND DMG | Keokuk, IA | ESTIMATED 60 MPH WIND GUSTS BLEW DOWN BRANCHES AND STIPPED LEAVES IN KEOKUK. VERY HEAVY RAIN ESTIMATED 1 INCH IN 20 MINUTES. |
| Jun 3, 9:13 AM CDT | TSTM WND DMG | Niota, IL | SCREEN ROOM DAMAGED AND APPLE TREE BLOWN OVER IN BACKYARD. |
| Jun 3, 9:17 AM CDT | TSTM WND GST 60 | 2 Wnw Colchester, IL | ESTIMATED 60 MPH WIND GUSTS |
| Jun 3, 9:25 AM CDT | TSTM WND DMG | Macomb, IL | TREE BRANCHES DOWN WEST SIDE OF MACOMB. |
| Jun 3, 9:30 AM CDT | TSTM WND DMG | Macomb, IL | SEVERAL LARGE TREES DOWN ON WESTERN SIDE OF TOWN. UP TO 2 FOOT DIAMETER. TIME IS ESTIMATED. |
| Jun 3, 9:32 AM CDT | TSTM WND GST 60 | Macomb, IL | TREE BRANCHES BLOWN DOWN. |
| Jun 3, 9:34 AM CDT | TSTM WND DMG | 3 Nw Macomb, IL | SEVERAL TREES BLOWN DOWN ACROSS WIGWAM HOLLOW ROAD SOUTH OF TOWER ROAD. ONE TREE IS BLOCKING THE ROAD. TIME ESTIMATED. |
| Jun 3, 9:40 AM CDT | TSTM WND DMG | 2 Wnw Macomb, IL | TOPS OF OAK TREES SHEARED OFF. LENGTH OF DAMAGE IS APPROXIMATELY 300 FEET. |
| Jun 3, 9:45 AM CDT | TSTM WND DMG | Macomb, IL | NUMEROUS TREES AND POWER POLES DOWN IN CITY OF MACOMB. |
| Jun 3, 9:45 AM CDT | TSTM WND DMG | N Macomb, IL | MANY LARGE TREES DOWN AT THE RIVER RUN APARTMENTS ON THE NORTH SIDE OF MACOMB. TIME ESTIMATED. |
| Jun 3, 9:48 AM CDT | TSTM WND DMG | 2 N Industry, IL | 7-8 POWER POLES DOWN ON U.S. HIGHWAY 67. CORRECTION TO PREVIOUS REPORT. |
| Jun 3, 9:48 AM CDT | TSTM WND DMG | Industry, IL | 7-8 POWER POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:19 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 031356 SVRDVN IAC057-111-ILC067-071-109-187-MOC045-031500- /O.NEW.KDVN.SV.W.0075.080603T1357Z-080603T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 857 AM CDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLARK COUNTY IN NORTHEAST MISSOURI... EASTERN DES MOINES COUNTY IN SOUTHEAST IOWA... SOUTHEASTERN LEE COUNTY IN SOUTHEAST IOWA... HANCOCK COUNTY IN WEST CENTRAL ILLINOIS... HENDERSON COUNTY IN WEST CENTRAL ILLINOIS... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS... WARREN COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 1000 AM CDT. * AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF OQUAWKA TO HAMILTON...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF OQUAWKA TO KEOKUK...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OQUAWKA...FERRIS...CARTHAGE AND CARMAN AROUND 905 AM CDT... TERRE HAUTE...ROZETTA...GLADSTONE AND DISCO AROUND 910 AM CDT... STRONGHURST AND LA HARPE AROUND 915 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4106 9045 4031 9047 4026 9163 4106 9106 TIME...MOT...LOC 1357Z 259DEG 39KT 4101 9104 4042 9129 $$
4 follow-up statements
000 WWUS53 KDVN 031406 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 906 AM CDT TUE JUN 3 2008 IAC057-111-ILC067-071-109-187-MOC045-031500- /O.CON.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/ LEE IA-DES MOINES IA-MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL- CLARK MO- 906 AM CDT TUE JUN 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHEASTERN CLARK...HENDERSON...WARREN...HANCOCK...MCDONOUGH... EASTERN DES MOINES AND SOUTHEASTERN LEE COUNTIES... AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM ROZETTA TO SUTTER...OR ALONG A LINE EXTENDING FROM OQUAWKA TO 10 MILES SOUTHEAST OF KEOKUK...MOVING EAST AT 50 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NEMO...MONMOUTH...MONMOUTH MUNICIPAL AIRPORT AND PONEMAH AROUND 915 AM CDT... PHELPS...CAMERON...YOUNSTOWN AND TENNESSEE AROUND 920 AM CDT... WALNUT GROVE...SCOTTSBURG AND MACOMB AROUND 925 AM CDT... WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4106 9045 4031 9047 4026 9163 4106 9106 TIME...MOT...LOC 1406Z 290DEG 54KT 4091 9080 4028 9122 $$
000 WWUS53 KDVN 031411 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 911 AM CDT TUE JUN 3 2008 IAC057-111-ILC067-071-109-187-MOC045-031500- /O.CON.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/ LEE IA-DES MOINES IA-MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL- CLARK MO- 911 AM CDT TUE JUN 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTHEASTERN CLARK...HENDERSON...WARREN...HANCOCK...MCDONOUGH... EASTERN DES MOINES AND SOUTHEASTERN LEE COUNTIES... AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM LITTLE YORK TO BENTLEY...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MONMOUTH TO 10 MILES SOUTH OF CARTHAGE...MOVING EAST AT 50 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... COLDBROOK...YOUNSTOWN...SWAN CREEK AND ROSEVILLE AROUND 920 AM CDT... SURREY...WALNUT GROVE...SCOTTSBURG AND MACOMB MUNICIPAL AIRPORT AROUND 925 AM CDT... PRAIRIE CITY AIRPORT AND PRAIRIE CITY AROUND 930 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4106 9045 4031 9047 4026 9163 4106 9106 TIME...MOT...LOC 1411Z 290DEG 54KT 4096 9071 4026 9100 $$
000 WWUS53 KDVN 031418 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 917 AM CDT TUE JUN 3 2008 IAC057-111-MOC045-031427- /O.CAN.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/ LEE IA-DES MOINES IA-CLARK MO- 917 AM CDT TUE JUN 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK...EASTERN DES MOINES AND SOUTHEASTERN LEE COUNTIES IS CANCELLED... THE LINE OF SEVERE THUNDERSTORMS THAT HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4103 9091 4106 9045 4031 9047 4028 9132 TIME...MOT...LOC 1417Z 289DEG 51KT 4094 9066 4030 9087 $$ ILC067-071-109-187-031500- /O.CON.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/ MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL- 917 AM CDT TUE JUN 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR HENDERSON...WARREN...HANCOCK AND MCDONOUGH COUNTIES... AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM ELEANOR TO COLMAR...OR ALONG A LINE EXTENDING FROM MONMOUTH TO 12 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT 55 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SURREY...COLDBROOK...YOUNSTOWN AND WALNUT GROVE AROUND 925 AM CDT... PRAIRIE CITY AIRPORT...PRAIRIE CITY...PENNINGTON POINT AND INDUSTRY AROUND 930 AM CDT... PRAIRIE CITY AND ADAIR AROUND 935 AM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4103 9091 4106 9045 4031 9047 4028 9132 TIME...MOT...LOC 1417Z 289DEG 51KT 4094 9066 4030 9087 $$
000 WWUS53 KDVN 031454 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 954 AM CDT TUE JUN 3 2008 ILC067-071-109-187-031504- /O.EXP.KDVN.SV.W.0075.000000T0000Z-080603T1500Z/ MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL- 954 AM CDT TUE JUN 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON...WARREN...EASTERN HANCOCK AND MCDONOUGH COUNTIES EXPIRES AT 1000 AM CDT... THE LINE OF THUNDERSTORMS THAT HAD A HISTORY OF PRODUCING DAMAGING WINDS HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4103 9091 4106 9045 4031 9047 4028 9132 TIME...MOT...LOC 1454Z 289DEG 51KT 4076 9001 4013 9022 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:44 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 3:44 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 AM CDT TUE JUN 3 2008 .SYNOPSIS... A STATIONARY FRONT EXTENDED FROM LOW PRESSURE OVER CENTRAL KS EAST THROUGH NRN MO INTO CENTRAL IL EARLY THIS MORNING. SEVERAL MCS/S HAD DEVELOPED ALONG AND NORTH OF THE FRONT AND AHEAD OF THE SURFACE LOW. MCS ON THE FRONT OVER SRN IA/NERN MO/CNTRL IL AND JUST EAST OF SFC LOW IN WRN MO WERE BEING FUELED BY 50-60KT H8 JET AND H8 DEWPOINTS AROUND 15C POOLED ALONG AND NORTH OF THE SFC BOUNDARY. SERN SD MCS APPEARS TIED TO MCV. && .SHORT TERM...TODAY AND TONIGHT... ACTIVE WX EXPECTED TO CONTINUE THROUGH THE MORNING. TSRA EXPECT TO CONTINUE OVER SRN CWA UNTIL H8 JET VEERS AND SUBSIDES BETWEEN 12Z AND 15Z. MEANWHILE MCS OVER SERN SD/NW IA SHOULD CONTINUE TO DIVE SE ALONG STRONG INSTABILITY GRADIENT. CURRENT TIMING SUGGESTS IT WILL REACH THE WRN CWA BETWEEN 10Z AND 12Z. BASED ON THIS TIMING HIGHEST PROBABILITY OF TSRA WILL BE THIS MORNING. BY THIS AFTERNOON...AIRMASS SHOULD BE PRETTY WELL WORKED OVER TO LIMIT ADDITIONAL DEVELOPMENT TO SCATTERED ELEVATED TSRA. THIS EVENING MID-LEVEL TROF APPROACHING FROM THE WEST SHOULD PROVIDE SUPPORT FOR TSRA DEVELOPMENT IN THE MOIST UNSTABLE AIRMASS CLOSE TO THE BOUNDARY IN NRN MO AND WEST CENTRAL IL WITH SRN IA ON THE NRN FRINGE. PLENTY OF CAPE AND LOW LEVEL SHEAR TO SUPPORT A DECENT SEVERE THREAT IN THE FAR SOUTH...ESPECIALLY EAST OF THE MS RIVER. HEAVY RAINS ON GOING OVER OUR NE MO AND W CNTRAL IL COUNTIES THIS MORNING...MAY SET THE STAGE FOR A FLASH FLOOD THREAT LATE TODAY/THIS EVENING...BUT WILL LET THE DAY SHIFT TAKE A LOOK AT THE NEED FOR A WATCH SINCE A LOT WILL DEPEND ON WHERE THE OUTFLOWS SET UP THIS AFTERNOON. ...DLF... .LONG TERM...WEDNESDAY THROUGH MONDAY... STATIONARY FRONT ALONG OR JUST SOUTH OF SOUTHERN CWFA BORDER WED MORNING IS PROGGED TO LIFT NORTH TO AT LEAST I-80 CORRIDOR DURING THE DAY. BACKING FLOW ALOFT IN RESPONSE TO DIGGING UPPER TROUGH OUT WEST WILL HELP THIS PROCESS ALONG. GFS SHEAR AND INSTABILITY PROFILES SUPPORTIVE OF POTENTIAL FOR SUPERCELLS ALONG THIS NORTHWARD LIFTING WARM FRONT AND SPC HAS ENTIRE AREA IN DAY 2 SLIGHT RISK. HAVE CHANCE POPS OVER ENTIRE AREA...ALTHOUGH WARM H7 TEMPERATURES ADVECTING INTO AREA MAY CAP CONVECTION IN THE WARM SECTOR ACROSS THE SOUTH IN THE AFTERNOON. WED NIGHT INTO THU...THE SURFACE BOUNDARY IS SHOWN TO SHIFT NORTH AND BECOME SW-NE ORIENTED PARALLEL TO THE UPPER FLOW. HAVE KEPT BEST CHANCES FOR THUNDERSTORMS CLOSEST TO THIS BOUNDARY IN THIS TIME FRAME...WITH VERY LOW TO SLIGHT CHANCES IN THE SOUTH AND SE WHERE WARM AIR AT H7 MAY CAP THINGS. MAIN UPPER WAVE LIFTS NORTHEAST OUT OF CENTRAL PLAINS FRI WITH ONE OR MORE SIGNIFICANT SHORTWAVES OUT AHEAD TRIGGERING MCS ACTIVITY AND SEVERE POTENTIAL THU NIGHT. FOCUSING ON THIS FORCING...HAVE LIKELY POPS IN THE WEST THU NIGHT...THEN OVER MOST OF CWFA FRI. BRIEF BOUT OF SHORTWAVE RIDGING AND H8 MOISTURE SUPPRESSED SOUTHWARD SHOULD LIMIT THUNDERSTORM CHANCES SAT AND REMOVED CHANCES SAT. ANOTHER LONGWAVE TROUGH MOVING INTO THE WESTERN CONUS RESETS THE ACTIVE SW FLOW PATTERN FOR SUN INTO MON WITH THUNDERSTORM CHANCES WITH ELEVATED MOISTURE RETURN SAT NIGHT. ..SHEETS.. && .AVIATION... GENEARLLY VFR CONDITIONS EXPECTED OUTSIDE OF TSRA THROUGH WEDNESDAY MORNING WITH GREATEST TSRA THREAT AT KBRL WHICH WILL BE CLOSER TO THE SURFACE BOUNDARY OVER NRN MO. THIS MORNING TSRA OVER SERN IA/NERN MO SHOULD DIMINISH BY MID MORNING. SCATTERED SHRA/-TSRA WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE AFTERNOON WITH THE FOCUS MOVING BACK TO THE SOUTH THIS EVENING. INCREASING NELY SFC WINDS THROUGH THIS EVENING WILL DRY OUT LOWER LEVELS WHICH PUSH THE TSRA THREAT SOUTH OF THE AREA AFTER MIDNIGHT. ...DLF... && .HYDROLOGY... TRAINING THUNDERSTORMS ACROSS NORTHEAST MO COUNTIES AND FAR SE IA INTO W CENTRAL IL OVERNIGHT HAVE LIKELY RESULTED IN SEVERAL INCHES OF RAINFALL. WILL HAVE TO MONITOR THIS AREA CLOSELY WITH ADDITIONAL RAINFALL TODAY...TONIGHT AND LATER THIS WEEK. OTHER AREA OF CONCERN IS ALONG HIGHWAY 20 CORRIDOR...WHICH WILL BE IN MORE FAVORABLE AREA FOR THUNDERSTORM CHANCES WED NIGHT THROUGH FRI. LAST ROUND OF RIVER FORECASTS HAD SIGNIFICANT RISES EXPECTED ON THE SKUNK... ENGLISH...FOX AND LA MOINE RIVERS BY LATE TODAY. ADDITIONAL RAINFALL TODAY COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI...AND CEDAR RIVERS. PORTIONS OF THE MS RIVER FROM GLADSTONE SOUTHWARD COULD SEE RISES APPROACHING FLOOD STAGE OVER NEXT SEVERAL DAYS IF HEAVY RAINFALL FALLS ON THE AFOREMENTIONED RIVER BASINS. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/SHEETS/
Hazardous weather outlook, Jun 3, 5:15 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CDT TUE JUN 3 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 515 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF FREEPORT...CEDAR RAPIDS...WILLIAMSBURG LINE THIS MORNING. THIS AFTERNOON AND EARLY THIS EVENING THE RISK OF SEVERE STORMS WILL BE MAINLY ALONG AND SOUTH OF HIGHWAY 34 WITH A MODERATE RISK INPLACE SOUTH OF A KAHOKA MISSOURI...ROSEVILLE ILLINOIS LINE. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING. THE HEAVY RAINS WILL CAUSE FLASH FLOODING. THE STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. A CLUSTER THUNDERSTORMS MOVING OUT OF CENTRAL IOWA THIS MORNING WILL SPREAD INTO EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST MISSOURI BY MID MORNING. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE OUT OF CENTRAL IOWA...BUT ISOLATED STRONGER STORMS IN EASTERN IOWA AND NORTHEAST MISSOURI MAY PRODUCE HAIL UP TO THE SIZE OF PENNY/S. HEAVY RAINS WILL ALSO BE A THREAT...ESPECIALLY IN SOUTHEAST IOWA AND NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING OVER SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY. ON WEDNESDAY...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT WILL LIFT NORTH THROUGH THE AREA. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IT APPEARS THE GREATEST RISK WILL BE IN EASTERN IOWA AND NORTHWEST ILLINOIS ALONG AND NORTH OF HIGHWAY 34 IN THE AFTERNOON AND EVENING HOURS. WEDNESDAY NIGHT...A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE AREA WITH THE POTENTIAL TO PRODUCE DAMAGING WIND...HEAVY RAIN...AND LARGE HAIL. THIS RISK IS GREATEST WEST OF THE MISSISSIPPI RIVER. A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN UNITED STATES WILL BRING ADDITIONAL ROUNDS OF THUNDERSTORMS ACROSS THE AREA THURSDAY AND FRIDAY. CONDITIONS WILL AGAIN BE FAVORABLE FOR SEVERE WEATHER... BUT IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING...LOCATIONS... AND THREATS ASSOCIATED WITH THE THUNDERSTORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION. ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS EVENING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34.
In the hours before
Local storm report, Jun 3, 8:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM FLASH FLOOD IOWA CITY 41.66N 91.54W
06/03/2008 JOHNSON IA AMATEUR RADIO
PONDING OF WATER ON THE ROAD NEAR MELROSE AND MORMON
TRACK IN IOWA CITY. LOW SPOT THAT IS PRONE TO FLOODING.
RELAYED BY TRAINED SPOTTER.
&&
14Local storm report, Jun 3, 8:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 1 W WILLIAMSBURG 41.67N 92.03W
06/03/2008 IOWA IA LAW ENFORCEMENT
240TH STREET WEST OF WILLIAMSBURG IS FLOODED.
&&
WOLFLocal storm report, Jun 3, 8:41 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 5 SW KAHOKA 40.37N 91.79W
06/03/2008 CLARK MO LAW ENFORCEMENT
ROUTE D FLOODED AND CLOSED 5 MILES SW OF KAHOKA.
0818 AM HEAVY RAIN 1 N CORALVILLE 41.71N 91.60W
06/03/2008 M0.50 INCH JOHNSON IA TRAINED SPOTTER
HALF INCH OF RAIN IN 15 MINUTES
&&
STEVEKLocal storm report, Jun 3, 8:42 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD MARENGO 41.80N 92.07W
06/03/2008 IOWA IA LAW ENFORCEMENT
HIGHWAY 6 FLOODED IN SEVERAL SPOTS BETWEEN LADORA AND
SOUTH AMANA.
&&
WOLFLocal storm report, Jun 3, 8:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY RAIN 5 E CANTRIL 40.64N 91.97W
06/03/2008 M1.50 INCH VAN BUREN IA TRAINED SPOTTER
ONE INCH OF RAIN FELL WITH THE PASSAGE OF THE LINE OF
THUNDERSTORMS THIS MORNING...ANOTHER HALF INCH FELL
OVERNIGHT.
&&
WOLFLocal storm report, Jun 3, 8:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
06/03/2008 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
90 MINUTE RAINFALL TOTAL.
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:39 AM CDT | Flash Flood Warning | DVN | Clark, Scotland | 6 hr |
| Jun 3, 9:39 AM CDT | Flash Flood Warning | DVN | Clark, Scotland | 6 hr |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Clark | 33 days |
| Jun 3, 1:27 PM CDT | River Flood Warning | DVN | Clark | 20 hr |
| Jun 3, 3:10 PM CDT | Flash Flood Watch | DVN | Clark, Scotland | 8 hr |
| Jun 2, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 28 min |
| Jun 3, 6:53 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk, Washington | 52 min |
| Jun 3, 7:38 AM CDT | Flash Flood Warning | DVN | Iowa, Johnson, Keokuk, Washington | 6 hr |
| Jun 3, 7:43 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn, Louisa, Muscatine and 1 more | 47 min |
| Jun 3, 7:51 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 24 min |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Des Moines | 32 days |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 32 days |
| Jun 3, 10:53 AM CDT | River Flood Warning | DVN | Keokuk | 15 days |
| Jun 3, 10:53 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 20 days |
| Jun 3, 1:24 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 37 days |
| Jun 3, 1:27 PM CDT | River Flood Warning | DVN | Johnson, Washington | 13 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.